Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Gaylord, MI

October 18, 2007Crawford County, Oscoda County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Oct 18, 2007, 7:56 PM EDT for Crawford County, Oscoda County, Roscommon County, Michigan. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 7:56 PM EDT (23:56 UTC)
Expired
Oct 18, 2007, 8:26 PM EDT
In force
30 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Crawford County, MI, Oscoda County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 41 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 8:12 PM EDTTORNADO2 Nw Luzerne, MIEF2 WITH WINDS ESTIMATED AT 115 MPH
Oct 18, 8:18 PM EDTTSTM WND DMGRed Oak, MITREES AND POWER LINES DOWN
Oct 18, 8:30 PM EDTTSTM WND DMG2 N Luzerne, MI2 HOMES DAMAGED...100 TREES DOWN
Oct 18, 8:30 PM EDTHAIL 1.755 N Mio, MI
Oct 18, 8:30 PM EDTTORNADO2 N Luzerne, MIPOSSIBLE TORNADO. 2 HOMES DAMAGED...100 TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 4:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 11.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 182356
SVRAPX
MIC039-135-143-190100-
/O.NEW.KAPX.SV.W.0071.071018T2356Z-071019T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
756 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
  OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 900 PM EDT

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HIGGINS LAKE...OR ABOUT 7 MILES WEST OF ROSCOMMON...MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAYLING...
  INTERSECTION OF M-72 AND...
  LUZERNE...
  LOVELLS...
  RED OAK...
  GARLAND...
  COMINS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

LAT...LON 4435 8469 4444 8486 4449 8485 4450 8486
      4485 8461 4482 8390
TIME...MOT...LOC 2356Z 228DEG 55KT 4451 8468

$$
1 follow-up statement
000 
WWUS34 KAPX 190026
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
823 PM EDT THU OCT 18 2007

MIC039-135-143-190033-
/O.CAN.KAPX.SV.W.0071.000000T0000Z-071019T0100Z/
CRAWFORD MI-OSCODA MI-ROSCOMMON MI-
823 PM EDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON...OSCODA AND 
CRAWFORD COUNTIES HAS BEEN CANCELLED...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED 
ROSCOMMON AND CRAWFORD COUNTIES. THIS STORM WAS STILL IMPACTING 
OSCODA COUNTY AND DOPPLER RADAR HAS INDICATED STRONG ROTATION 
INDICATIVE OF A TORNADO. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
FOR OSCODA COUNTY HAS BEEN REPLACED BY THE TORNADO WARNING. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4435 8469 4444 8486 4449 8485 4450 8486
      4485 8461 4482 8390
TIME...MOT...LOC 0023Z 228DEG 55KT 4478 8425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:57 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Oct 18, 4:57 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT THU OCT 18 2007

.DISCUSSION...982 MB SFC LOW CENTERED OVER THE MINNESOTA/WISCONSIN
BORDER HEADING TOWARD DULUTH...WITH THE WARM FRONT PUSHING UP
THROUGH NRN LOWER MICHIGAN. EARLIER WIDESPREAD SHOWER ACTIVITY HAS
EXITED THE REGION WITH A PRONOUNCED DRY SLOT DRIVING UP THROUGH NRN
LOWER MICHIGAN RIGHT IN BEHIND THE WARM FRONT BRINGING SOME CLEARING
AND HEATING TO THE SRN COUNTIES. WITHIN THE DRY SLOT...SOME SFC
BASED INSTABILITY ANALYZED FROM EASTERN WISCONSIN INTO LOWER
MICHIGAN. MEANWHILE...SUBSTANTIAL MID LEVEL HEIGHT FALLS/COOLING
(COLD FRONT ALOFT) UNDERWAY FROM WISCONSIN NOSING INTO WESTERN LOWER
MICHIGAN ATTM AIDING DESTABILIZATION. ALREADY A FEW ROTATING STORMS
ACROSS THE HIGHER TERRAIN OF NRN LOWER MICHIGAN AS WELL AS
ADDITIONAL CONVECTION FIRING UPSTREAM IN EASTERN WISCONSIN HEADING
THIS WAY.

MAIN FORECAST ISSUES CONTINUE TO REVOLVE AROUND THUNDERSTORM
DEVELOPMENT/PROPAGATION/SEVERE WEATHER POTENTIAL THROUGH TONIGHT. AS
MENTIONED...SOME ROTATING THUNDERSTORMS ALREADY ONGOING OVER NRN
LOWER MICHIGAN AIDED PRIMARILY BY FLOW INTO THE HIGHER TERRAIN. BUT
NOT THE MAIN SHOW HOWEVER AS ADDITIONAL DEVELOPMENT WILL LIKELY TAKE
SHAPE TO THE S/SW (SE WISCONSIN/NRN ILLINOIS/INDIANA AREA) AND
EXPAND N/NE OVER THE NEXT SEVERAL HOURS AS MID AND UPPER JET CORE
AND ASSOCIATED UPPER DIVERGENCE PUNCHES UP ACROSS SRN LOWER MICHIGAN
(500 MB FLOW OF 60-80 KNOTS). MEANWHILE...RESPECTABLE MID LEVEL
HEIGHT FALLS/COOLING WILL CONTINUE INTO THE EVENING HOURS AND AID
DESTABILIZATION WITH LATE AFTERNOON/EARLY EVENING MLCAPES RUNNING IN
THE 500 TO 1000 J/KG RANGE. MARGINAL INSTABILITY BUT A HIGH SHEAR
ENVIRONMENT CONDUCIVE TO LOW TOPPED SUPERCELLS CAPABLE OF DAMAGING
WINDS/LARGE HAIL AND POSSIBLE TORNADOES. HENCE...THE TORNADO WATCH
FOR MUCH OF LOWER MICHIGAN THAT RUNS UNTIL MIDNIGHT.

ADAM

REST OF THE FORECAST (FRIDAY THROUGH NEXT THURSDAY)...EXTENDED
MODELS CONTINUE TO ADVERTISE ACTIVE WEATHER PATTERN OVER THE NEXT
SEVERAL DAYS BUT THEY DIVERGENCE OVER THE DETAILS. THE MAIN FORECAST
CONCERNS REVOLVE AROUND POPS OVER THE NEXT COUPLE OF DAYS THEN POPS
AND TEMPERATURES EARLY NEXT WEEK.

FRIDAY...VERTICALLY STACKED LOW PRESSURE STILL EXPECTED TO BE
CENTERED ACROSS WESTERN LAKE SUPERIOR AT 12Z (WITH DEEP SURFACE
REFECTION OF ABOUT 980 MB). MOVEMENT NORTHEAST ACROSS THE REMAINDER
OF LAKE SUPERIOR IS EXPECTED DURING THE DAY. MEANWHILE...SURFACE
COLD FRONT SWEEPS ACROSS FAR EASTERN ZONES DURING THE MORNING. MID
LEVEL DRY SLOT TO FOLLOW FOR A FEW HOURS BEFORE WRAP AROUND MOISTURE
MOVES IN DURING THE AFTERNOON AS OVER LAKE INSTABILITY INCREASES.
THEREFORE...LINGERING BAND OF SHOWERS SHOULD PUSH OFF TO THE EAST IN
THE MORNING BEFORE WRAP AROUND SHOWERS ENHANCES DEVELOPING LAKE
EFFECT DURING THE AFTERNOON. 850 MB TEMPERATURES STEADILY DROP
THROUGH THE DAY SO SURFACE TEMPERATURES WILL LIKELY FOLLOW SUIT
FALLING THROUGH THE 50S AFTER EARLY HIGHS IN THE LOWER TO MIDDLE 60S.

FRIDAY NIGHT...850 MB TEMPERATURES BOTTOM OUT BETWEEN PLUS 2 AND
PLUS 4 INCREASING OVER LAKE INSTABILITY LEADING TO CONTINUANCE OF
LAKE EFFECT. IN ADDITION...A SHORT WAVE MOVES ACROSS THE REGION
OVERNIGHT (DPVA) LIKELY ENHANCING ACTIVITY. SOUTHWEST 900-700 MB
FLOW VEERS INTO THE WEST OVERNIGHT SO LAKE EFFECT RAIN SHOWERS
EXPECTED IN FAVORED AREAS (LIKELY POPS) WITH CHANCE ELSEWHERE AS
LOWER LEVELS REMAIN RATHER MOIST (MEAN 900-700 MB RH 85 TO 95
PERCENT). LOWS IN THE MIDDLE TO UPPER 40S LARGELY HELD UP BY 10 TO
20 MPH SOUTHWEST WINDS.

SATURDAY...CYCLONIC FLOW GIVES WAY TO RAPID RIDGING AT THE SURFACE
AND ALOFT AS PROGRESSIVE FLOW CONTINUES. THEREFORE...POSSIBLE
LINGERING LAKE EFFECT SHOWERS IN WESTERLY FLOW AREAS IN THE MORNING
(MEAN 900-700 MB RH IS STILL AROUND 90 PERCENT AT 12Z) FOLLOWED BY
CLEARING (AS MEAN 900-700 MB RH FALLS OFF TO NEAR 30 PERCENT BY 18Z)
ALONG WITH MILDER TEMPERATURES. HIGHS RANGING FROM THE UPPER 50S
NORTH TO THE MIDDLE 60S SOUTHEAST.

SUNDAY...RIDGING AT THE SURFACE AND ALOFT CONTINUES BUT HEIGHTS
SLOWLY FALL IN THE AFTERNOON. MODEL CROSS SECTIONS SHOW UPPER AND
LOWER LEVEL MOISTURE INCREASING WITH MID LEVELS REMAINING ON THE DRY
SIDE SO INCREASING CLOUDINESS EXPECTED. IN ADDITION...A WARMER
SOUTHERLY FLOW IS IN PLACE LEADING TO HIGHS OF WELL INTO THE 60S TO
THE LOWER 70S.

MONDAY THROUGH THURSDAY...THIS IS WHERE MODEL INCONSISTENCIES CREEP
INTO THE FORECAST WITH VARYING SOLUTIONS OVER EVOLUTION OF
NORTHERN/SOUTHERN JET STREAMS AND POSSIBLE CUTOFF UPPER LOW TO OUR
SOUTH BREAKING OFF FROM THE FLOW. THEREFORE...CONFIDENCE IS ON THE
LOWER SIDE. MODELS DO BRING A SURFACE COLD FRONT ACROSS THE REGION
ON MONDAY LEADING TO CHANCE POPS. COOLER TEMPERATURES IN ORDER FOR
TUESDAY INTO MIDWEEK BUT AMPLITUDE OF NORTHERN STREAM TROUGH IN
QUESTION. FOR NOW WILL LOWER TEMPERATURES INTO THE UPPER 40S TO
MIDDLE 50S FOR TUESDAY AND WEDNESDAY (WHICH IS COOLER THAN NATIONAL
GUIDANCE AND SURROUNDING OFFICES). THIS MAY HAVE TO BE LOWERED MORE
BY LATER SHIFTS IF LATEST GFS/ECMWF COME TO FRUITION. WILL ALSO HAVE
A CHANCE OF SHOWERS FOR TUESDAY AND WEDNESDAY. POSSIBLE RIDGING AND
WARMER MID LEVEL TEMPERATURES WILL LEAD TO PENCILING IN A DRY DAY
FOR THURSDAY WITH SLIGHTLY MILDER TEMPERATURES.

SULLIVAN

&&

.AVIATION...ISSUED AT 152 PM.

1 OR 2 HOURS AT MOST IS EXPECTED WITH THE OVERCAST IFR CEILINGS.
KTVC HAS ALREADY MADE IT INTO A SCATTERED MVFR DECK...AND KAPN AND
KPLN WILL FOLLOW SHORTLY. CEILINGS FOR THE REMAINDER OF THE
AFTERNOON WILL HOLD STEADY AROUND A SCT-BKN MVFR DECK. A COLD FRONT
WILL APPROACH NORTHERN MICHIGAN BY MID EVENING TONIGHT...KICKING OFF
SOME SHOWERS AND THUNDERSTORMS. AREAS AROUND KPLN AND KTVC WILL SEE
THIS ACTIVITY SHORTLY AFTER 9 PM...WITH KAPN HOLDING OFF UNTIL AFTER
MIDNIGHT. AS THE FRONT PASSES BY TOMORROW MORNING...CEILINGS WILL
FALL BACK DOWN TO BETWEEN 1 AND 2KFT IN A MUCH COOLER AND MOISTURE
LADEN AIRMASS.

KAS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING THROUGH 5 AM EDT FRIDAY FOR
     LMZ323-341-342-344>346.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Oct 18, 5:12 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
512 PM EDT THU OCT 18 2007

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
191000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
512 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO NORTHERN
MICHIGAN THIS EVENING AND INTO THE OVERNIGHT HOURS...WITH SEVERE
THUNDERSTORMS POSSIBLE ACROSS NORTHERN LOWER MICHIGAN THROUGH
MIDNIGHT. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
THREAT. HOWEVER...THERE IS ALSO A RISK OF TORNADOES AND LARGE
HAIL.

GALES ARE EXPECTED THROUGH TONIGHT ACROSS ALL NEARSHORE ZONES OF
NORTHERN LAKE MICHIGAN.

WINDS WILL BE GUSTY REGARDLESS OF SHOWERS AND STORMS TONIGHT.
MANY AREAS OF NORTHERN MICHIGAN CAN EXPECT GUSTS OF 30 TO 40 MPH
OUT OF THE SOUTH DUE TO SUCH A STRONG AND DEEP LOW PRESSURE ALONG THE
MINNESOTA AND WISCONSIN BORDER. THESE STRONGER WINDS WILL BE
PRIMARILY FELT ALONG THE LAKE MICHIGAN SHORELINE AND IN THE HIGHER
TERRAIN OF INTERIOR NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS
TO THE NATIONAL WEATHER SERVICE.

ADAM

In the hours before

Local storm report, Oct 18, 5:57 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
557 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FUNNEL CLOUD     BLACK LAKE              45.49N 84.28W
10/18/2007                   CHEBOYGAN          MI   TRAINED SPOTTER

            FUNNEL CLOUD OVER BLACK LAKE

&&

LUTZ
Local storm report, Oct 18, 6:30 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
630 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TORNADO          5 NW LACHINE            45.13N 83.81W
10/18/2007                   ALPENA             MI   OTHER FEDERAL

            TORNADO ON GROUND APRX 4 N OF M-32 BETWEEN HILLMAN AND
            LACHINE

&&

LUTZ
Local storm report, Oct 18, 6:47 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
647 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          3 NNE LONG RAPIDS       45.17N 83.71W
10/18/2007                   ALPENA             MI   OTHER FEDERAL

            TORNADO ON THE GROUND MOVING TO THE NORTHEAST.

&&

LUTZ
Local storm report, Oct 18, 7:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             2 SW MCBAIN             44.17N 85.24W
10/18/2007  M1.00 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL

&&

LUTZ
Local storm report, Oct 18, 7:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
741 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             4 W EMPIRE              44.81N 86.14W
10/18/2007  M1.00 INCH       LMZ345             MI   TRAINED SPOTTER

&&

LUTZ
Local storm report, Oct 18, 7:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
746 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             3 E GAYLORD             45.03N 84.61W
10/18/2007  M0.75 INCH       OTSEGO             MI   TRAINED SPOTTER

0736 PM     HAIL             3 E GAYLORD             45.03N 84.61W
10/18/2007  M0.75 INCH       OTSEGO             MI   AIRPLANE PILOT

&&

LUTZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:51 PM EDTSevere Thunderstorm WarningAPXAntrim, Kalkaska54 min
Oct 18, 4:02 PM EDTTornado WarningAPXMissaukee, Roscommon43 min
Oct 18, 4:37 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Otsego37 min
Oct 18, 4:43 PM EDTSevere Thunderstorm WarningAPXCrawford, Roscommon32 min
Oct 18, 4:59 PM EDTSevere Thunderstorm WarningAPXCheboygan61 min
Oct 18, 5:33 PM EDTTornado WarningAPXCheboygan, Presque Isle38 min
Oct 18, 6:28 PM EDTTornado WarningAPXAlpena, Montmorency, Presque Isle26 min
Oct 18, 6:41 PM EDTSpecial Marine WarningAPX41 min
Oct 18, 7:05 PM EDTSevere Thunderstorm WarningAPXLeelanau40 min
Oct 18, 7:18 PM EDTSpecial Marine WarningAPX87 min
Oct 18, 7:19 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Roscommon41 min
Oct 18, 7:25 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet65 min
Oct 18, 7:26 PM EDTSpecial Marine WarningAPX64 min
Oct 18, 7:30 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau, Manistee45 min
Oct 18, 7:38 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Kalkaska, Otsego52 min
Oct 18, 7:46 PM EDTSevere Thunderstorm WarningAPXCheboygan, Montmorency, Otsego, Presque Isle23 min
Oct 18, 7:49 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Manistee, Missaukee, Wexford56 min
Oct 18, 7:49 PM EDTTornado WarningAPXAntrim, Kalkaska41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.